Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Is minoxidil 5 safe for hair loss? Any alternate medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5783 Questions
Does MINOXIDIL 5 % (MINTOP) has any side effect to treat my hair loss?

Can you please guide me with better alternative without much side effects to treat my hair loss, if any?

Is Ayurvedic treatment is best for hair loss to give solution from root?

Please let me know if you need more details.


Posted Wed, 13 Mar 2013 in Hair Loss
Answered by Dr. Rahul Kumar 1 hour later
Thanks for writing to us.
Minoxidil is the best medical treatment available now for hair loss.
The problem with this is, it starts acting slow, that is around 2 months after starting applying, and it will show its effect only till you keep applying it.
Regarding side effects, it is quite safe and the only side effect is slight burning which goes off in few days.
Well to give you more confidence, even I use it daily and didn't develop any side effects. In order to get better results, please consult your physician about Tablet Androanagen and get a prescription for it.
Regarding ayurveda, I don't have much idea but definitely you can start using minoxidil.
Let me know if you have any more questions.
Thank you
Above answer was peer-reviewed by
Follow-up: Is minoxidil 5 safe for hair loss? Any alternate medicine? 1 hour later

Thanks for reply.

Just to confirm, So once we stop applying this after 6 month(once I see hair growth), then will hair fall start once again?

Is this a life time activity(applying MINOXIDIL) to reduce hair fall?

Answered by Dr. Rahul Kumar 11 minutes later
yes it is life time treatment. You can just use it just like normal oil.
There is nothing to worry, just keep applying it.
The tablet you can stop after 6 months.
Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor